MAUDE Adverse Event Report: ARTHREX INC. BIO-INTERFERENCE SCREW; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

ARTHREX INC. BIO-INTERFERENCE SCREW; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Catalog Number AR-5028B-08
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/10/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.The device was received and an evaluation was conducted.The compalint was confirmed.Device history record review revealed nothing relevant to this event.The evaluation revealed that the screw was broken-off near the proximal threads.No other abnormalities were observed.Complainant's event is typically caused by not inserting the implant co-axial to the bone tunnel, prying or leveraging while still loaded, improper bone preparation or flexing the joint during insertion.The bone tunnel, causing the implant to hit the edge of the prepared hole.This is the first complaint of this type for this part/lot combination.The potential causes of this event are being communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description
It was originally reported that the screw broke during insertion.Follow-up investigation: half of the screw remained inside the patient.According to the surgeon the device is well fixed inside the patient.Also the surgeon reported that an extended skin incision was necessary.

Brand Name
BIO-INTERFERENCE SCREW
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHREX INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key7033769
Report Number1220246-2017-00436
Device Sequence Number944797
Product Code MAI
UDI-Device Identifier00888867035287
UDI-Public00888867035287
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K062466
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial
Report Date (Section B) 11/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/01/2018
Device Catalogue NumberAR-5028B-08
Device Lot Number10103925
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/13/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/24/2017
Initial Report FDA Received Date11/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;